Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 26, 2012, 1:40 AM PST. It took effect at Feb 27, 2012, 8:00 AM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 1:40 AM PST (09:40 UTC)
- In effect from
- Feb 27, 2012, 8:00 AM PST
- Expired
- Feb 28, 2012, 11:00 AM PST
- In force
- 27 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
225 WHUS76 KSGX 260940 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 AM PST SUN FEB 26 2012 ...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS MONDAY MORNING THROUGH TUESDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL WATERS ON MONDAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS MONDAY MORNING THROUGH TUESDAY MORNING. PZZ750-775-261645- /O.NEW.KSGX.SC.Y.0005.120227T1600Z-120228T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 140 AM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 4 AM PST TUESDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS 25 TO 30 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS. * TIMING: WINDS WILL INCREASE MONDAY MORNING...PEAKING MONDAY AFTERNOON AND EVENING WITH GUSTS AROUND 30 KT. WINDS WILL GRADUALLY WEAKEN MONDAY NIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
8 follow-up statements
390 WHUS76 KSGX 261613 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 813 AM PST SUN FEB 26 2012 ...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS MONDAY MORNING THROUGH TUESDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL WATERS ON MONDAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS MONDAY MORNING THROUGH TUESDAY MORNING. PZZ750-775-270015- /O.CON.KSGX.SC.Y.0005.120227T1600Z-120228T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 813 AM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 4 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 4 AM PST TUESDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS 25 TO 30 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS. * TIMING: WINDS WILL INCREASE MONDAY MORNING...PEAKING MONDAY AFTERNOON AND EVENING WITH GUSTS AROUND 30 KT. WINDS WILL GRADUALLY WEAKEN MONDAY NIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
235 WHUS76 KSGX 270025 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 425 PM PST SUN FEB 26 2012 ...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS MONDAY MORNING THROUGH TUESDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL WATERS ON MONDAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS MONDAY MORNING THROUGH TUESDAY MORNING. PZZ750-775-270830- /O.CON.KSGX.SC.Y.0005.120227T1600Z-120228T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 425 PM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 4 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 4 AM PST TUESDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS SUSTAINED 15 TO 20 KT WITH GUSTS 25 TO 32 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS. * TIMING: WINDS WILL INCREASE MONDAY MORNING...PEAKING MONDAY AFTERNOON AND EVENING WITH SUSTAINED 25 KT...LOCALLY GUSTING TO 35 KT. WINDS WILL GRADUALLY WEAKEN MONDAY NIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JT HTTP://WWW.WEATHER.GOV/SANDIEGO
416 WHUS76 KSGX 270818 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1218 AM PST MON FEB 27 2012 ...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THROUGH EARLY TUESDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL WATERS TODAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS LATE THIS MORNING THROUGH EARLY TUESDAY MORNING. PZZ750-775-271630- /O.CON.KSGX.SC.Y.0005.120227T1600Z-120228T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1218 AM PST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 AM PST TUESDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS SUSTAINED 20 TO 25 KNOTS WITH GUSTS 25 TO 32 KNOTS. A SHORT PERIOD TO THE SWELL WILL PRODUCE STEEP WAVES AND COMBINED SEAS OF AT LEAST 10 FEET. * TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK LATE THIS AFTERNOON THROUGH THE EVENING. WINDS WILL GRADUALLY DIMINISH OVERNIGHT TONIGHT AND EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM WWW.WEATHER.GOV/SANDIEGO
188 WHUS76 KSGX 271618 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 818 AM PST MON FEB 27 2012 ...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THROUGH EARLY TUESDAY MORNING... .A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL WATERS TODAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS LATE THIS MORNING THROUGH EARLY TUESDAY MORNING. PZZ750-775-280030- /O.CON.KSGX.SC.Y.0005.000000T0000Z-120228T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 818 AM PST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS SUSTAINED 20 TO 25 KNOTS WITH GUSTS 25 TO 32 KNOTS. A SHORT PERIOD TO THE SWELL WILL PRODUCE STEEP WAVES AND COMBINED SEAS OF AROUND 10 FEET. * TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK LATE THIS AFTERNOON THROUGH EVENING. WINDS WILL GRADUALLY DIMINISH OVERNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
399 WHUS76 KSGX 280015 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 415 PM PST MON FEB 27 2012 ...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THROUGH EARLY TUESDAY MORNING... .A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL WATERS THIS AFTERNOON...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS AND ROUGH SEAS THROUGH EARLY TUESDAY MORNING. PZZ750-775-281030- /O.CON.KSGX.SC.Y.0005.000000T0000Z-120228T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 415 PM PST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS 20 TO 25 KNOTS. A SHORT PERIOD TO THE SWELL WILL PRODUCE STEEP WAVES. * TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK LATE THIS AFTERNOON THROUGH EVENING. WINDS WILL GRADUALLY DIMINISH OVERNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
710 WHUS76 KSGX 281000 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 AM PST TUE FEB 28 2012 ...STRONG WINDS AND CHOPPY SEAS OVER THE COASTAL WATERS EARLY THIS MORNING... .STRONG WESTERLY FLOW WILL CONTINUE ACROSS THE COASTAL WATERS THIS MORNING. WINDS AND CHOPPY SEAS WILL DIMINISH DURING THE DAY. PZZ750-775-281600- /O.EXT.KSGX.SC.Y.0005.000000T0000Z-120228T1600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 200 AM PST TUE FEB 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST THIS MORNING. * WINDS AND WAVES: WEST TO NORTHWEST WINDS 20 TO 25 KNOTS. A SHORT PERIOD TO THE SWELL WILL PRODUCE STEEP WAVES. * TIMING: WINDS WILL GRADUALLY DIMINISH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM HTTP://WWW.WEATHER.GOV/SANDIEGO
946 WHUS76 KSGX 281527 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 727 AM PST TUE FEB 28 2012 ...STRONG WINDS AND STEEP WAVES OVER THE COASTAL WATERS TO CONTINUE THROUGH LATE THIS MORNING... .STRONG WESTERLY FLOW WILL CONTINUE ACROSS THE COASTAL WATERS THIS MORNING...BRINGING GUSTY WINDS AND ROUGH...STEEP SEA CONDITIONS. CONDITIONS SHOULD GRADUALLY IMPROVE THROUGH THE MORNING. PZZ750-775-281900- /O.EXT.KSGX.SC.Y.0005.000000T0000Z-120228T1900Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 727 AM PST TUE FEB 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PST THIS MORNING. * WINDS: FREQUENT WEST TO NORTHWEST WIND GUSTS 20 TO 25 KNOTS...MAINLY SOUTH OF SAN CLEMENTE ISLAND. * WAVES: STEEP SHORT PERIOD WIND WAVES OF 6 TO 7 FEET...WITH COMBINED SEAS OF 8 TO 10 FEET. * TIMING: WINDS AND SEAS WILL GRADUALLY DIMINISH THROUGH THIS MORNING. * IMPACTS: THE GUSTY WINDS AND ELEVATED SEAS WILL MAKE FOR ROUGH AND HAZARDOUS SEA CONDITIONS. STEEP WAVES HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
548 WHUS76 KSGX 281850 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1050 AM PST TUE FEB 28 2012 PZZ750-775-282000- /O.EXP.KSGX.SC.Y.0005.000000T0000Z-120228T1900Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1050 AM PST TUE FEB 28 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS AND SEAS HAVE DIMINISHED THIS MORNING...AND SO THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...SEAS WILL REMAIN SOMEWHAT ROUGH AND CHOPPY THROUGH THE REST OF THE DAY. $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 9:35 PM PST, 4 hours 5 minutes earlier.
Area forecast discussion, Feb 25, 9:35 PM PST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PST SAT FEB 25 2012
.SYNOPSIS...
MUCH COOLER THROUGH MONDAY AS ONSHORE FLOW INCREASES AND LOW
PRESSURE APPROACHES FROM THE NORTHWEST. SKIES WILL REMAIN MOSTLY
CLEAR...EXCEPT FOR AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG
ASSOCIATED WITH THE MARINE LAYER. FOR LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...A COLD STORM SYSTEM WILL BRING STRONG AND GUSTY
WESTERLY WINDS...LOW SNOW LEVELS...AND RAIN SHOWERS ALONG AND WEST
OF THE MOUNTAINS. HEAVY SNOW AND STRONG WINDS ARE POSSIBLE IN THE
MOUNTAINS. ALTHOUGH DRIER CONDITIONS WILL DEVELOP FOR
TUESDAY...ANOTHER TROUGH MAY BRING SOME LIGHT SHOWERS TO THE REGION
ON WEDNESDAY. A GRADUAL WARMING AND DRYING TREND WILL BEGIN LATE
NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY SHOWS THE NEXT COLD AND POTENT TROUGH OF LOW
PRESSURE DIGGING SOUTH FROM THE GULF OF ALASKA THIS EVENING. THIS
SYSTEM IS CURRENTLY NEAR 47 NORTH AND 137 WEST...WITH A 120 KNOT JET
PROPELLING IT SOUTHWARD...WHICH MEANS IT WILL BE LIKELY BE JUST OFF
THE NORTHERN CALIFORNIA COAST BY TOMORROW AFTERNOON. IT WILL
CONTINUE TO DIG SOUTH ON SUNDAY NIGHT...BEFORE MOVING INLAND ACROSS
SOUTHERN CALIFORNIA ON MONDAY AND MONDAY NIGHT. THEREFORE...EXPECT
COOLER CONDITIONS TO CONTINUE TO PREVAIL ACROSS THE REGION ON
SUNDAY. HOWEVER...THE SIGNIFICANT DROP IN TEMPERATURES WILL OCCUR
ON MONDAY...AS THIS TROUGH MOVES THROUGH THE REGION. THIS SYSTEM
WILL ALSO BRING ANOTHER ROUND OF RAIN AND MOUNTAIN SNOW TO THE
REGION...STARTING LATE SUNDAY NIGHT AND SPREADING ACROSS THE REGION
ON DURING THE DAY ON MONDAY. SNOW LEVELS WILL RAPIDLY FALL DURING
THE DAY ON MONDAY FROM AROUND 4000 AND 4500 FEET TO AROUND 2500 FEET
BY MONDAY AFTERNOON AND EVENING. ALTHOUGH THE BRUNT OF THE HIGHER
SNOW TOTALS WILL FALL ABOVE 4000 FEET...SOME OF THE HIGHER VALLEY
LOCATIONS COULD SEE A MIX OF RAIN AND SNOW LATE IN THE DAY ON
MONDAY. THEREFORE...A WINTER STORM WATCH IS IN EFFECT FOR ALL OF
THE MOUNTAINS AREAS ABOVE 4000 FEET. THIS SYSTEM WILL ALSO BRING
SOME VERY GUSTY SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND
DESERTS. ALTHOUGH THE 12Z MODEL RUNS BACKED OFF THE VERY STRONG AND
GUSTY WINDS...THE LATEST 00Z RUNS ARE ONCE AGAIN STARTING TO HINT
THAT WIND GUSTS UP TO 65 OR 70 MPH ARE NOT OUT OF THE QUESTION.
GIVEN THE LACK OF CONSISTENCY...WILL KEEP THE HIGH WIND WATCHES IN
TACT FOR NOW.
THE PRECIPITATION WILL SLOWLY TAPER OFF OVER THE AREA LATE MONDAY
NIGHT...WITH DRIER CONDITIONS DEVELOPING FOR TUESDAY. ANOTHER
TROUGH WILL THEN MOVE ACROSS NORTHERN CALIFORNIA ON WEDNESDAY.
MODELS ARE NOW HINTING THAT SOUTHERN CALIFORNIA MAY SEE SOME LIGHT
SHOWERS LATE WEDNESDAY NIGHT AND THURSDAY...BUT THE MOISTURE LOOKS
QUITE LIMITED AND WOULD LIKELY BE LIMITED TO AREAS ALONG AND WEST OF
THE MOUNTAINS. A GRADUAL WARMING AND DRYING TREND WILL FINALLY
BEGIN TO DEVELOP OVER THE REGION FOR REMAINDER OF THE WORK WEEK AND
THE FIRST PART OF THE WEEKEND.
&&
.AVIATION...
260440Z...COASTS/VALLEYS...STRATUS WITH BASES 1200-1500 FT MSL AND
TOPS NEAR 2000 FT MSL CONTINUE TO SPREAD NORTH ALONG THE COAST AND
25-30 SM INLAND OVERNIGHT. AREAS OF 3-5SM VSBY AND LOCAL VSBY 2SM OR
LESS WILL DEVELOP IN THE VALLEYS AS STRATUS MOVES INLAND. CLEARING
EXPECTED INLAND 15-17Z AND ALONG THE COAST 17-19Z. STRATUS WILL MOVE
BACK INTO THE COASTAL AREAS AFTER 00Z WITH BASES 1500-2000 FT
MSL...LIFTING TO 2000 FT MSL OR HIGHER AND REACHING THE COASTAL MTN
SLOPES LATE SUNDAY NIGHT.
MOUNTAINS/DESERTS...MOSTLY CLEAR SKIES AND UNRESTRICTED VISIBILITIES
THROUGH SUNDAY EVENING.
&&
.MARINE...
MONDAY THROUGH EARLY TUESDAY MORNING A COLD FRONT MOVING THROUGH THE
COASTAL WATERS WILL BRING STRONG GUSTY WEST-NORTHWEST WINDS 20-30KT.
THESE STRONG WINDS WILL ALSO GENERATE STEEP WIND WAVES AND ROUGH
SEAS HAZARDOUS TO SMALL CRAFT. WINDS AND SEAS WILL SUBSIDE ON
TUESDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT
FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
MOUNTAINS.
WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT ABOVE 4000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...
SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY
MOUNTAINS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...SSHazardous weather outlook, Feb 25, 3:55 PM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 355 PM PST SAT FEB 25 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-261400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 355 PM PST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE MARINE LAYER AND ONSHORE FLOW MAY BRING LOCALLY DENSE FOG TO THE INLAND VALLEYS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR LATE SUNDAY NIGHT THROUGH MONDAY NIGHT...A VERY COLD TROUGH OF LOW PRESSURE WILL MOVE THROUGH SOUTHERN CALIFORNIA...BRINGING STRONG GUSTY WEST WINDS...SHOWERS ALONG AND WEST OF THE MOUNTAINS...AND MUCH COLDER TEMPERATURES. STRONG WEST WINDS MAY BE POSSIBLE IN THE MOUNTAINS AND DESERTS...WITH THE PERIOD OF STRONGEST WINDS MONDAY AFTERNOON AND EVENING. WIND GUSTS UP TO 65 MPH ARE POSSIBLE IN THE MOUNTAINS AND DESERTS...WITH GUSTS TO AROUND 35 MPH IN COASTAL AND VALLEY AREAS. SNOW LEVELS WILL ALSO LOWER FROM NEAR 3500 TO 4000 FEET TO 2500 TO 3000 FEET BY MONDAY EVENING. NEW SNOWFALL AMOUNTS IN THE MOUNTAINS OF 2 TO 6 INCHES WILL BE POSSIBLE...WITH A LIGHT DUSTING POSSIBLY DOWN TO AROUND 2500 FEET. FOR MORE INFORMATION ON THE UPCOMING STORM...PLEASE SEE THE FOLLOWING PRODUCTS...LAXNPWSGX...LAXWSWSGX...AND LAXSPSSGX. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PALMER
In the hours before
Special weather statement, Feb 25, 9:48 PM PST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 948 PM PST SAT FEB 25 2012 CAZ042-043-048-050-055>058-060>062-261430- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 948 PM PST SAT FEB 25 2012 ...A VERY COLD STORM WILL IMPACT SOUTHERN CALIFORNIA SUNDAY NIGHT THROUGH MONDAY NIGHT... A VERY COLD TROUGH OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN CALIFORNIA SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS STORM SYSTEM WILL BRING RAIN AND SNOW SHOWERS...MUCH COLDER AIR...LOW SNOW LEVELS...AND STRONG AND GUSTY SOUTHWESTERLY TO WESTERLY WINDS IN THE MOUNTAINS DESERTS. SINCE THIS SYSTEM WILL BE COMING FROM THE NORTH AND MAY HAVE AN OVERLAND TRAJECTORY...MOISTURE COULD BE LIMITED...WITH MOST OF THE PRECIPITATION FALLING OVER AND WEST OF THE MOUNTAINS. HOWEVER...CONSIDERABLE UNCERTAINTY REMAINS REGARDING TIMING AND AMOUNTS OF RAIN AND SNOW THAT WILL FALL. PRELIMINARY RAINFALL AMOUNTS WILL RANGE BETWEEN ONE TENTH TO ONE THIRD INCH NEAR THE COAST...TO ONE THIRD TO TWO THIRDS OF AN INCH ON THE COASTAL MOUNTAIN SLOPES. LOCALLY HIGHER AMOUNTS UP TO AN INCH MAY BE POSSIBLE IN THE MOUNTAINS. LESS THAN ONE TENTH INCH IS POSSIBLE IN THE DESERTS. THE SNOW LEVEL WILL RAPIDLY FALL DURING THE DAY ON MONDAY TO AS LOW AS 2500 FEET OVER PORTIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES BY MONDAY AFTERNOON...AND OVER SAN DIEGO COUNTY BY MONDAY EVENING. SOME OF THE FOOTHILLS AND HIGHER INLAND VALLEYS MAY SEE A MIX OF RAIN AND SNOW AS WELL. TWO TO SIX INCHES OF NEW SNOW IS LIKELY ABOVE 4000 FEET...BUT HEAVIER AMOUNTS UP TO A FOOT ARE POSSIBLE DEPENDING ON THE STORM TRACK. DUE TO THE POSSIBILITY OF HEAVIER SNOW AND STRONG WINDS...A WINTER STORM WATCH REMAINS IN EFFECT FOR MONDAY AND MONDAY NIGHT. THERE WILL ALSO BE STRONG AND GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS. LOCAL GUSTS UP TO 65 MPH WILL BE POSSIBLE OVER THE WINDIER MOUNTAIN RIDGES AND DESERT SLOPES MONDAY AFTERNOON AND EVENING. WATCH FOR LATER STATEMENTS...POSSIBLE ADVISORIES AND WARNINGS AS THIS STORM DEVELOPS. THE STRONG WINDS...COLD...AND SNOW WILL POSE A HAZARD FOR ANYONE HIKING OR CAMPING IN THE MOUNTAINS. TRAVEL IN THE MOUNTAINS WILL BECOME HAZARDOUS. THE HIGHER PASSES COULD BECOME TREACHEROUS AS TEMPERATURES FALL BELOW FREEZING...WINDS INCREASE... AND ROADS BECOME ICY. AS THIS SYSTEM EXITS THE REGION MONDAY NIGHT...OVERNIGHT TEMPERATURES MAY FALL BELOW FREEZING IN SOME OF THE COLDER VALLEYS. PALMER
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:49 AM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 33 hr |
| Feb 26, 2:49 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 52 hr |
| Feb 26, 3:19 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 52 hr |
| Feb 26, 3:19 AM PST | Winter Weather Advisory | SGX | San Bernardino | 18 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.